MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2060-040
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Visual inspections were performed on the returned device.The reported difficulties were confirmed.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous and heavily calcified left external iliac.A 6.0 x 40 mm armada 35 catheter was being used for pre-dilatation and was inflated 3 times to 6 atmospheres and then pressurized to 9 atmospheres when the balloon ruptured and separated into two pieces.The entire system: sheath, guide wire and balloon catheter, with the separated piece included, was removed from the anatomy as a single unit.An asahi prowater 300 guide wire was being used in the procedure and after removal from the anatomy, it was found that the coils were stretched out.There was no resistance reported.A new sheath was placed and an unspecified stent was deployed to successfully complete the procedure.There were no adverse patient effects or clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6055500
Report Number2024168-2016-07287
Device Sequence Number13675508
Product Code LIT
UDI-Device Identifier08717648155260
UDI-Public(01)08717648155260(17)190630(10)60129G1
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberB2060-040
Device Lot Number60129G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2016
Initial Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: ASAHI PROWATER
Patient Age83 YR